Alert archive / Kansas / High Wind Warnings in 2019
High Wind Warning 1, NWS Wichita, KS
NWS Wichita, KS issued this high wind warning at Mar 9, 2019, 1:01 PM CST for 26 counties in Kansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2019, 1:01 PM CST (19:01 UTC)
- Expired
- Mar 9, 2019, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 7.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 431 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 478 m²/s²
- 0-3 km storm-relative helicity
- 528 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
769 WWUS73 KICT 091901 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 101 PM CST Sat Mar 9 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-100000- /O.UPG.KICT.WI.Y.0006.000000T0000Z-190310T0000Z/ /O.NEW.KICT.HW.W.0001.190309T1901Z-190310T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 101 PM CST Sat Mar 9 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... The National Weather Service in Wichita has issued a High Wind Warning, which is in effect until 6 PM CST this evening. The Wind Advisory is no longer in effect. * Winds...Northwest 35 to 45 mph with gusts up to 60 mph. * Timing...This afternoon and early evening. * Impacts...Very strong winds will impact travel, especially on north- south roads such as Interstate 135. Also be sure to secure any light weight outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained winds of at least 40 mph, or gusts of 58 mph are expected. Winds this strong can cause property damage. && $$ KRC
2 follow-up statements
473 WWUS73 KICT 092113 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 313 PM CST Sat Mar 9 2019 KSZ032-033-047>053-067>069-082-083-091>093-100000- /O.CAN.KICT.HW.W.0001.000000T0000Z-190310T0000Z/ /O.NEW.KICT.WI.Y.0007.190309T2113Z-190310T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, and Arkansas City 313 PM CST Sat Mar 9 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Wichita has issued a Wind Advisory, which is in effect until 6 PM CST this evening. The High Wind Warning has been cancelled. * Winds...Northwest 30 to 40 mph with gusts up to 55 mph. * Timing...This afternoon and early evening. * Impacts...Very strong winds will impact travel, especially on north- south roads such as Interstate 135. Also be sure to secure any light weight outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ070>072-094>096-098>100-100000- /O.CON.KICT.HW.W.0001.000000T0000Z-190310T0000Z/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 313 PM CST Sat Mar 9 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * Winds...West 35 to 40 mph with gusts up to 60 mph. * Timing...This afternoon and early evening. * Impacts...Very strong winds will impact travel, especially on north- south roads such as Interstate 135. Also be sure to secure any light weight outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained winds of at least 40 mph, or gusts of 58 mph are expected. Winds this strong can cause property damage. && $$ Lawson
361 WWUS73 KICT 092348 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 548 PM CST Sat Mar 9 2019 KSZ070>072-094>096-098>100-100100- /O.EXP.KICT.HW.W.0001.000000T0000Z-190310T0000Z/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 548 PM CST Sat Mar 9 2019 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... High wind speeds have decreased across the area late this afternoon and will continue to decline over the next few hours. Therefore, the high wind warning will be allowed to expire. $$ KSZ032-033-047>053-067>069-082-083-091>093-100100- /O.EXP.KICT.WI.Y.0007.000000T0000Z-190310T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, and Arkansas City 548 PM CST Sat Mar 9 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Wind speeds have decreased across the area late this afternoon and will continue to decline over the next few hours. Therefore, the wind advisory will be allowed to expire. $$ Vaughan
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this high wind warning went out at Mar 9, 11:28 AM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Mar 9, 11:28 AM CST, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1128 AM CST Sat Mar 9 2019 .SHORT TERM...(This morning through Monday night) Issued at 1121 AM CST Sat Mar 9 2019 Threat of convection has moved east of the forecast area. Storm are seen developing in the northeast quadrant of the system in a fashion that matches the Cold Core 500 MB Low research done by Davies and Caruso. Peak winds are just over 50 mph across central Kansas, will continue advisory as the winds will continue across the region into the evening hours. .LONG TERM...(Tuesday through Friday) Issued at 326 AM CST Sat Mar 9 2019 Tue-Thu: The flood potential continues to increase, especially Tue & Tue night as the intense cyclone begins to accelerate as it crosses AZ & NM. By late Tue night/early Wed the upper cyclone should slowly transition to a sharp, negatively-tilted wave as it crosses TX & OK. The lift in advance of the wave would of course increase thus the increased rain intensity. Embedded thunderstorms are certain. On Wed, the wave undergoes intense cyclogenesis as it encounters an amplifying upper ridge situated over the eastern U.S. The ridge would force the rapidly intensifying cyclone NE from KS across Nebraska Wed night & Thu. This would drive a strong cold front E/SE across KS which would bring an end to the heavy rains early Thu morning. There is a chance for a light rain/light snow mixture across Northern KS but should have no impact on Central KS counties. The intense sfc cyclone will induce winds to gradually shift to the SW Wed morning & increase greatly. As such pressed harder on the wind throttle on Wed. Thu Night-Fri Night: At this time it appears the weather should be predominantly quiet, but will have to watch for wrap-around light rains that may spread into Northern & Central KS Thu evening. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1121 AM CST Sat Mar 9 2019 Ceilings of BKN015-020 have been prevalent across the airspace this morning. The associated cloud shield will gradually exit to the east by evening. The main problem is the wind speeds, at times exceeding 45 kts across the region. Winds will become northeast across the state by evening and diminish this evening to 10-15 kts. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 58 28 50 30 / 30 0 0 0 Hutchinson 54 26 48 27 / 20 0 0 0 Newton 54 27 47 28 / 40 0 0 0 ElDorado 59 28 49 29 / 50 0 0 0 Winfield-KWLD 61 29 51 32 / 50 0 0 0 Russell 46 24 44 23 / 20 0 0 0 Great Bend 49 24 45 25 / 10 0 0 0 Salina 50 25 46 25 / 40 0 0 0 McPherson 54 26 47 26 / 30 0 0 0 Coffeyville 66 31 53 33 / 90 0 0 10 Chanute 63 30 50 29 / 90 0 0 0 Iola 62 29 49 28 / 90 0 0 0 Parsons-KPPF 64 30 51 32 / 90 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM CST this evening for KSZ032-033-047>053- 067>072-082-083-091>096-098>100. && SHORT TERM...KRC LONG TERM...EPS AVIATION...KRC
Hazardous weather outlook, Mar 9, 7:12 AM CST, 5 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 712 AM CST Sat Mar 9 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-101315- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 712 AM CST Sat Mar 9 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Strong northwest winds sustained 30 to 35 mph with 45 to 50 mph gusts will impact all areas from late this morning until early this evening. For further details you should refer to the Wind Advisory that is in effect from 11 AM until 6 PM CST. Very High Grassland Fire Danger will affect most areas this afternoon due to the combination of drier air and strong northwest winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday Moderate to locally heavy rains will spread across Kansas Monday night and continue until Wednesday evening. The heaviest rains would occur in and near embedded thunderstorms and may cause flooding. You should monitor forecasts as Flood Watches may be required. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Local storm report, Mar 9, 10:39 AM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1039 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM NON-TSTM WND GST 3 E HUTCHINSON 38.07N 97.87W
03/09/2019 M55 MPH RENO KS ASOS
ASOS STATION HUT, HUTCHINSON MUNICIPAL
AIRPORT.
&&Local storm report, Mar 9, 11:29 AM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1129 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 AM NON-TSTM WND GST 7 N ARKANSAS CITY 37.17N 97.04W
03/09/2019 M51 MPH COWLEY KS ASOS
ASOS STATION WLD, STROTHER FIELD AIRPORT.
&&Local storm report, Mar 9, 11:30 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1130 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 AM NON-TSTM WND GST 5 WSW DOWNTOWN WICHITA 37.65N 97.43W
03/09/2019 M53 MPH SEDGWICK KS ASOS
ASOS STATION ICT, 5 WSW DOWNTOWN WICHITA.
&&Local storm report, Mar 9, 11:33 AM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1133 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM NON-TSTM WND GST 3 E HUTCHINSON 38.07N 97.87W
03/09/2019 M58 MPH RENO KS ASOS
ASOS STATION HUT, HUTCHINSON MUNICIPAL
AIRPORT.
&&The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 7:22 PM CST | Areal Flood Warning | ICT | Ellsworth | 83 min |
| Mar 9, 2:19 AM CST | Special Weather Statement | ICT | Allen, Neosho | 56 min |
| Mar 9, 3:13 PM CST | Wind Advisory | ICT | Barton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more | 3 hr |
Nearby
High Wind Warnings in Kansas, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.